Adapted solution of a backward stochastic differential equation. (English) Zbl 0692.93064

Summary: Let \(\{W_ t\); \(t\in [0,1]\}\) be a standard \(k\)-dimensional Wiener process defined on a probability space (\(\Omega\),\({\mathcal F},P)\), and let \(\{\) \({\mathcal F}_ t\}\) denote its natural filtration. Given a \({\mathcal F}_ 1\) measurable d-dimensional random vector X, we look for an adapted pair of processes \(\{\) x(t), y(t); \(t\in [0,1]\}\) with values in \({\mathbb{R}}^ d\) and \({\mathbb{R}}^{d\times k}\) respectively, which solves an equation of the form: \[ x(t)+\int^{1}_{t}f(s,x(s),y(s))ds+\int^{1}_{t}[g(s,x(s))+y(s)]dW_ s=X. \] A linearized version of that equation appears in stochastic control theory as the equation satisfied by the adjoint process. We also generalize our results to the following equation: \[ x(t)+\int^{1}_{t}f(s,x(s),y(s))ds+\int^{1}_{t}g(s,x(s),y(s))dW_ s=X \] under rather restrictive assumptions on g.


93E03 Stochastic systems in control theory (general)
93E20 Optimal stochastic control
34F05 Ordinary differential equations and systems with randomness
49K45 Optimality conditions for problems involving randomness
60H10 Stochastic ordinary differential equations (aspects of stochastic analysis)
Full Text: DOI


[1] Bensoussan, A., Lectures on stochastic control, (Mitter, S. K.; Moro, A., Nonlinear Filtering and Stochastic Control. Nonlinear Filtering and Stochastic Control, Lecture Notes in Math. No. 972 (1982), Springer-Verlag: Springer-Verlag Berlin-New York) · Zbl 0505.93078
[2] Bismut, J. M., Théorie probabiliste du contrôle des diffusions, Mem. Amer. Math. Soc., No. 176 (1973) · Zbl 0323.93046
[3] Ethier, S. N.; Kurtz, T. G., Markov Processes: Characterization and Convergence (1986), J. Wiley: J. Wiley New York · Zbl 0592.60049
[4] Haussmann, U. G., A Stochastic Maximum Principle for Optimal Control of Diffusions, Pitman Research Notes in Math. No. 151 (1986) · Zbl 0616.93076
[5] Karatzas, I.; Shreve, S., Brownian Motion and Stochastic Calculus (1988), Springer-Verlag: Springer-Verlag Berlin-New York · Zbl 0638.60065
[6] Kushner, H. J., Necessary conditions for continuous parameter stochastic optimization problems, SIAM J. Control, 10, 550-565 (1972) · Zbl 0242.93063
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.